2017 Volume 108 Issue 4 Pages 225-228
Cerebral venous sinus thrombosis (CVT) is rare but sometimes develops in association with malignant neoplasm. We report two cases of CVT that occurred during cisplatin-based chemotherapy for testicular cancer. A 46-year-old man with stage IIA non-seminomatous germ cell tumour was treated with conventional doses of etoposide and cisplatin (EP). On day 11 of the third treatment course, he developed a systemic seizure. Brain computed tomography (CT) and magnetic resonance (MR) imaging could not detect the cause. Enhanced chest-pelvic CT revealed pelvic thrombosis. Administration of phenytoin for epilepsy of unknown cause and heparin for thrombosis was started. He had completed 4 courses of EP therapy without seizure recurrence. After re-evaluating the brain CT images retrospectively, we found high density of superior sagittal sinus (SSS) and strongly suspected CVT. Another patient was a 47-year-old man with stage IIIB seminomatous germ cell tumour treated with bleomycin, etoposide, and cisplatin (BEP) therapy. On day 11 of the second treatment course, he developed a systemic seizure. Brain CT revealed subarachnoid haemorrhage localised in the right parietal lobe. CT venography revealed a filling defect in the superior sagittal sinus (SSS). MR venography revealed a SSS stenosis. We diagnosed the cause of the seizure as CVT and started administration of anticoagulant therapy. After the thrombus had diminished, chemotherapy was restarted and another 2 courses of BEP therapy was completed.